Arkansas, 2005

Damaging Wind in Arkansas, January 13, 2005

January 13, 2005 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jan 12, 11:01 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Jan 12, 11:01 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CST WED JAN 12 2005

.AVIATION...THE WEATHER EVENT CONTINUES TO EVOLVE PRETTY MUCH AS
EXPECTED...AND OVERALL...I DONT EXPECT MANY CHANGES WITH THE 0600
UTC TAF PACKAGE.  I PLAN ON KEEPING SHOWERS/TEMPO THUNDER IN THE
DELTA SITES UNTIL THE MAIN LINE MOVES INTO THE REGION (ABOUT 0900
UTC OR SO).  WITH THE LATEST NUMERICAL MODEL INFORMATION...SQUALL
LINE TIMING STILL LOOKS SIMILAR TO LATE THIS AFTERNOON (METRO AREA
AROUND SUNRISE...THEN INTERSTATE 59 CORRIDOR AROUND 1800 UTC).  ALL
THAT BEING SAID...IT LOOKS LIKE MVFR/IFR CONDITIONS WILL BE THE RULE
FOR MOST OF THIS PACKAGE.  /BUTTS/

&&

.UPDATE...AN UPDATE TO SEVERAL TEXT PRODUCTS WILL BE COMING IN ORDER
TO TAKE INTO ACCOUNT SEVERE THUNDERSTORM WATCH NUMBER 7.  /BUTTS/

&&

...SEVERE WEATHER EVENT REMAINS LIKELY MAINLY 08Z-18Z EARLY ON
   THURSDAY...

.DISCUSSION...LONG SQUALL LINE HAS DEVELOPED THIS EVENING FROM
CENTRAL TX TO MI. SURFACE LOW(999MB) CENTER NEAR KFSM SEVERAL
BOWS/LEWPS HAVE BEEN RACING UP THE LINE SINCE 00Z ACROSS THE OZARKS
WHILE A PRE-FRONTAL ZONE OF TSRA BEGINNING TO FIRE ALONG THE SABINE
RIVER INTO SRN AR. PROFILERS AT WINFIELD AND DEQUEEN NOW UP TO
40-45KTS AT 925MB AND 50KTS AT 1KM SO 0-1KM HELICITIES HITTING
350-400M*M/S*S. EXPECT TORNADO RISK TO BE INCREASING AFTER 05Z FOR
OUR LOCATIONS W OF MS RIVER AND WW COULD BE IN THE WORKS...
ESPECIALLY IF LINE BREAKS BECOME MORE PRONOUNCED. RUC MODEL CAPES
BEGIN SURGING NWD ALONG MS RIVER FROM 06-09Z WITH 600-800J/KG AS
0-3KM HELICITIES REACH 400-500M*M/S*S. OTHERWISE...DAMAGING STRAIGHT
LINE WINDS OF 70 MPH SHOULD BE MAIN RISK WITH THE LINE.

LOOK FOR SQUALL LINE TO REACH A GLH-ESF LINE BY 3 AM...GWO-HEZ BY
5 AM...JAN 6-8 AM THURSDAY MORNING. LINE THEN RE-ORGANIZES AND MAY
SURGE EWD MORE QUICKLY TO THE MEI-HBG CORRIDOR BY ABOUT NOON.

NO BIG CHANGES TO GRIDS/ZONE PACKAGES AT THIS TIME.  /#40/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
.MS...WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY FOR
      MSZ018...MSZ019...MSZ025...MSZ034...MSZ035...MSZ040...
      MSZ041...MSZ042...MSZ047.
      LAKE WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY
      FOR
      MSZ026...MSZ027...MSZ028...MSZ029...MSZ030...MSZ031...
      MSZ032...MSZ033...MSZ036...MSZ037...MSZ038...MSZ039...
      MSZ043...MSZ044...MSZ045...MSZ046...MSZ048...MSZ049...
      MSZ050...MSZ051...MSZ052...MSZ053...MSZ054...MSZ055...
      MSZ056...MSZ057...MSZ058...MSZ059...MSZ060...MSZ061...
      MSZ062...MSZ063...MSZ064...MSZ065...MSZ066...MSZ072...
      MSZ073...MSZ074.
.LA...WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY FOR
      LAZ007...LAZ008...LAZ009...LAZ015...LAZ016...LAZ023...
      LAZ024...LAZ025...LAZ026.
.AR...WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY FOR
      ARZ074...ARZ075.

&&

WFO JACKSON
Hazardous weather outlook, Jan 12, 2:42 PM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CST WED JAN 12 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
132042-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
242 PM CST WED JAN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
SEVERE WEATHER IS LIKELY AFTER MIDNIGHT TONIGHT THROUGH THURSDAY
AFTERNOON.

NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA BEGINNING LATE TONIGHT AND LASTING THROUGH EARLY
AFTERNOON ON THURSDAY AS AN INTENSE SQUALL LINE...WITH EMBEDDED
BOWING SEGMENTS MOVES THROUGH THE AREA. THE EASTERN PARISHES AND
SE ARKANSAS WILL SEE THE FIRST OF THE SEVERE THUNDERSTORM
ACTIVITY AFTER MIDNIGHT. THE SYSTEM WILL THEN SPREAD EAST DURING
THE MORNING HOURS ON THURSDAY AND WILL AFFECT THE REMAINDER OF
THE OUTLOOK AREA BY LATE MORNING.  THERE IS SOME CONCERN FOR THE
DEVELOPMENT OF SOME ISOLATED TORNADIC SUPERCELLS AHEAD OF THE
MAIN SQUALL LINE AS THE SYSTEM BEGINS TO MOVE INTO SE MISSISSIPPI
DURING THE MID MORNING HOURS. THE OVERALL PRIMARY CONCERNS WITH
THIS SYSTEM WILL BE FOR STRAIGHT LINE WINDS. ANOTHER CONCERN WILL
BE FOR ISOLATED TORNADOES.

 THE ATMOSPHERIC SET UP FOR THIS EVENT IS AS FOLLOWS. AN INTENSE
UPPER LONG WAVE TROUGH WITH AN ASSOCIATED STRONG COLD FRONT WILL
MOVE TO THE LOWER MISSISSIPPI VALLEY REGION  AFTER MIDNIGHT
TONIGHT. THE COMBINATION OF  RECENT MILD DAYS WITH GOOD RICH GULF
MOISTURE AND ASTRONG COLD FRONT  WITH COLD AIR ALOFT FROM THE
APPROACHING UPPER TROUGH WILL SET THE STAGE FOR THE SEVERE
THUNDERSTORMS TO DEVELOP ACROSS THE REGION.  AS THE SYSTEM
APPROACHES... LOWER AND UPPER JET DYNAMICS WILL INCREASE WIND
SHEAR ALOFT  AND WILL BECOME QUITE STRONG.

STAY TUNED FOR UPDATED INFORMATION ON THIS POSSIBLE SEVERE
WEATHER EVENT FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON.

...FLOODING...
GIVEN THE NEAR SATURATED STATE OF THE SOILS...PONDING ON AREA
ROADS AND IN LOW LYING AREAS IS POSSIBLE WITH ANY  THUNDERSTORMS
THAT DEVELOP. MINOR STREET FLOODING WILL BE POSSIBLE IN POOR
DRAINAGE AREAS AS WELL.

...NON PRECIPITATION...
A WIND ADVISORY IS IN EFFECT FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND THE NORTHWEST PORTION
OF CENTRAL MISSISSIPPI...WHERE WIND GUSTS OF AROUND 35 MPH
CAN BE EXPECTED FOR THIS AFTERNOON AND EVENING UNTIL 6 AM
THURSDAY.

 A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 AM THURSDAY FOR THE
REMAINDER OF THE OUTLOOK AREA....WHERE SUSTAINED WINDS OF 20 MPH
WITH GUSTS TO AROUND 30 MPH CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL  BE NEEDED
LATE  TO NIGHT AND THURSDAY  IN SUPPORT OF HAZARDOUS WEATHER
OPERATIONS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
January 13, 2:27 AM CST to 2:30 AM CST
Where
Ashley County, Crossett
Measured
65 kt (75 mph) estimated gust
Property damage
$60,000
Reported by
LAW ENFORCEMENT
Coordinates
33.133, -91.967

Numerous trees were blown down, a few homes had shingles blown off their roof and a portion of the Sears building was damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433003.